Believe it or not, I have discovered something more horrible than crying in the doctor’s office—Metformin. It is one of the medications prescribed to me by my doctor, and though I was forewarned that it might take my stomach some time to get used to it, I was not fully prepared for how miserable it would make me feel.
I started taking it last Monday, and I felt perfectly fine until Saturday morning… which now seems like a distant, distant memory. We had Mexican food on Friday night, so I expectedly went to bed feeling a little more full than usual. However, when I woke up on Saturday morning, I felt just as full as when I had just finished my dinner. I went for a run hoping that would help, but was disappointed when I arrived home and didn’t feel any better.
I helped Brian make his breakfast, but I could not face my bowl of Raisin Bran. Just thinking about eating made me want to vomit. And this is how I have felt for the majority of the past FOUR DAYS. I either feel like I am going to vomit, or like I just swallowed a bunch of vomit. Disgusting? Perhaps. But also totally accurate.
Yes, the medicine lists nausea as a possible side effect, and it also mentions that your appetite might be decreased while taking the medicine. Why yes, in fact, if “decreased appetite” = gagging when I bite into an apple or having an irrational fear of putting gum in my mouth for fear that it will make me toss my cookies. In case this means anything to those of you who know my predictable eating habits: I have not eaten a turkey sandwich since Friday.
But the worst part is that the ONLY thing that seems to make me feel better is to eat. So please tell me how I am supposed to feel better if the one thing that helps is the last thing I am interested in doing. So far, I have been limiting myself to what I like to call the “brown” food group. Peanut butter, bread, crackers, potato chips, and chocolate. So if you were about to show me the silver lining by pointing out that a decreased appetite will result in weight loss, please—spare me.
Also, if you were about to point out the fact that this is exactly what the first trimester of pregnancy is like so I better get used to it for the day when I actually am pregnant, save it. I have already considered that, and that only makes me feel more sorry for myself because it means that I have to experience the symptoms without getting an actual baby as a result.
I think I am going to write a letter to God and ask Him to please stop “preparing me” for pregnancy and parenting and just let me be pregnant already. As if He hasn’t heard that from me 800 billion times in the past 10 or so months :)
Please do forgive me for whining—I know I should be thankful that I am generally in good health. I also have read that these side effects usually only last for the first couple of weeks of taking the medicine, so I know the misery is temporary. But still. I am really ready to get off of this medicine and get back to feeling at least remotely normal!
I would really love to now transition into a more riveting topic, but unfortunately the nausea is fairly consuming and I have spent almost every waking thought just wishing that I was in a coma.
Oh, and there is the slightly distracting but totally exciting fact that Living Stones Church has its first service in 4 days! And thankfully for my new “diet,” the word on the street is that there might even be a birthday cake (being that it is the "birth" of a new church), so make sure to join us if you’re in the area!